Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 28, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 22, 2009, 2:05 AM PST. It took effect at Dec 22, 2009, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2009, 2:05 AM PST (10:05 UTC)
- In effect from
- Dec 22, 2009, 10:00 AM PST
- Expired
- Dec 22, 2009, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 221005 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 205 AM PST TUE DEC 22 2009 ...STRONG GUSTY WINDS WILL OCCUR ACROSS NORTHERN NYE COUNTY AND ON THE LEE SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE TODAY... .A STRONG COLD FRONT WILL SWING THROUGH THE SILVER STATE THIS MORNING. STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR FOLLOWING THE PASSAGE OF THE COLD FRONT ACROSS NORTHERN NYE COUNTY AND ACROSS THE EASTERN SLOPES OF THE RUBY MOUNTAIN RANGE. NVZ013-222215- /O.NEW.KLKN.WI.Y.0028.091222T1800Z-091223T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 205 AM PST TUE DEC 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING...WINDS WILL INCREASE IN SPEED DURING THE MID-MORNING HOURS AND BECOME STRONG DURING THE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NOON TO 5 PM PST. * WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG ROUTE 6 AND STATE HIGHWAY 376 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ032-222215- /O.NEW.KLKN.WI.Y.0028.091222T1800Z-091223T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 205 AM PST TUE DEC 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING...WINDS WILL INCREASE IN SPEED DURING THE MID-MORNING HOURS AND BECOME STRONG DURING THE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NOON TO 5 PM PST. * WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG ROUTE 93 AND STATE HIGHWAY 229 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KLKN 222210 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 210 PM PST TUE DEC 22 2009 ...STRONG GUSTY WINDS ARE OCCURRING ACROSS NORTHERN NYE COUNTY AND ON THE LEE SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE... .A STRONG COLD FRONT HAS PASSED THROUGH THE SILVER STATE TODAY. STRONG AND GUSTY NORTHWEST WINDS ARE OCCURRING IN THE WAKE OF THE COLD FRONT ACROSS NORTHERN NYE COUNTY AND ACROSS THE EASTERN SLOPES OF THE RUBY MOUNTAIN RANGE. NVZ013-230300- /O.CON.KLKN.WI.Y.0028.000000T0000Z-091223T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 210 PM PST TUE DEC 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG DURING THE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH 5 PM PST. * WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG ROUTE 6 AND STATE HIGHWAY 376 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ032-230300- /O.CON.KLKN.WI.Y.0028.000000T0000Z-091223T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 210 PM PST TUE DEC 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... A WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG DURING THE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH 5 PM PST. * WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG ROUTE 93 AND STATE HIGHWAY 229 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
000 WWUS75 KLKN 230258 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 658 PM PST TUE DEC 22 2009 NVZ013-230400- /O.EXP.KLKN.WI.Y.0028.000000T0000Z-091223T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 658 PM PST TUE DEC 22 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 7 PM PST THIS EVENING. * TIMING: WINDS WILL CONTINUE TO DIMINISH THIS EVENING. * WINDS: NORTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL DIMINISH TO 10 TO 15 MPH BY MID EVENING. $$ NVZ032-230600- /O.EXT.KLKN.WI.Y.0028.000000T0000Z-091223T0600Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 658 PM PST TUE DEC 22 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID EVENING ALONG THE EASTERN SLOPES OF THE RUBIES. * WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL BE POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG ROUTE 93 AND STATE HIGHWAY 229 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REA
000 WWUS75 KLKN 230558 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 958 PM PST TUE DEC 22 2009 NVZ032-230700- /O.EXP.KLKN.WI.Y.0028.000000T0000Z-091223T0600Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 958 PM PST TUE DEC 22 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE WILL EXPIRE AT 10 PM PST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:42 PM PST, 11 hours 23 minutes earlier.
Area forecast discussion, Dec 21, 2:42 PM PST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 242 PM PST MON DEC 21 2009 CORRECTED WINTER WEATHER ADVISORY TIMING FOR EASTERN ELKO COUNTY... .SYNOPSIS...A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE SILVER STATE TONIGHT AND TUESDAY. WIDESPREAD SNOW AND BLUSTERY WINDS WILL IMPACT THE REGION WITH A COLD AIRMASS SWEEPING ACROSS THE STATE TUESDAY NIGHT AND WEDNESDAY. DRY CONDITIONS ARE EXPECTED FROM MIDWEEK THROUGH THE FIRST PART OF THE WEEKEND. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY...STRONG RIDGE BUILDING INTO GULF OF ALASKA IS DIGGING COLD TROF SOUTHWARD ALONG WEST COAST. TROF HAS TAPPED INTO SOME SUBTROPICAL MOISTURE WHICH WILL WRAP INTO DEVELOPING SYSTEM OVER GREAT BASIN. SYSTEM HAS STRONG TROP FOLD AND SOLID DYNAMICS FOR A BIG WEATHER MAKER OVER THE CWFA. WILL EXPAND THE WINTER WEATHER ADVISORY FOR SNOW INTO LANDER AND EUREKA COUNTIES AS WELL AS ELKO AND WHITE PINE AND RUN IT THRU 00Z WED. 18Z NAM AND GFS IN GOOD AGREEMENT WITH QPF AMOUNTS AVERAGING A QUARTER INCH UPWARDS OF A HALF INCH IN THE MTNS. AS SYSTEM DIGS SOUTH SHOULD SEE A LITTLE WRAP AROUND MOISTURE INTO EASTERN NV THRU TUE WHILE WEST SIDE OF CWA CLEARS OUT. WINDS WILL BE A PROBLEM IN NORTHERN NYE COUNTY AS SURFACE LOW DEVELOPS AND PRESSURE GRADIENT STEEPENS. WILL HIGHLIGHT WINDS IN HWO PRODUCT...BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. A REVIEW OF LATER MODEL RUNS MAY SUGGEST A WIND ADVISORY IF THE GRADIENT STRENGTHENS. THIS SYSTEM WILL HAVE SHORT DURATION IMPACT IN WESTERN ZONES WHILE EASTERN ZONES SHOULD SEE A LONGER PRECIP EVENT AND BETTER CHANCE OF BIGGER SNOWFALL TOTALS. SOME RESIDUAL LOW LEVEL MOISTURE PERSISTS INTO WEDNESDAY...BUT AIRMASS ALOFT DRIES SUBSTANTIALLY AND INVERSIONS BEGIN TO REFORM WITH SUBSIDENCE. AREAS THAT LOSE CLOUD COVER TUESDAY NIGHT WILL GET VERY COLD...POSSIBLY SUBZERO. .LONG TERM...IN THE WAKE OF THE FRONTAL SYSTEM...RELATIVELY CLEAR SKIES AND COLD/DRY AIR ADVECTION IS EXPECTED ACROSS MUCH OF NEVADA. NEGATIVE HEIGHT ANOMALIES COMBINED WITH STRONG NOCTURNAL RADIATIONAL COOLING WILL PRODUCE BITTERLY COLD NIGHTS/EARLY MORNINGS...THURSDAY...FRIDAY AND SATURDAY. IN THE VALLEYS...AN INVERSION WILL TRAP MUCH OF THE COLD AIR...KEEPING THE DAYS COLD...WITH HIGHS RANGING IN THE MID- TWENTIES OVER THE NORTHERN PORTION OF THE LKN CWA. WHEREAS HIGHS WILL BE THE MID-THIRTIES OVER NORTHERN NYE. BRISK NORTHWEST FLOW ALOFT WILL CONTINUE INTO THE WEEKEND. SATURDAY NIGHT THROUGH TUESDAY...RIDGING IN PLACE INITIALLY WITH A LOW PRESSURE SYSTEM DEVELOPING OFF THE COAST. GFS IS MORE PROGRESSIVE THAN THE EC...BUT BOTH MODELS CONTINUE TO SHOW A CLOSED LOW UNDERCUTTING THE HIGH WITH AN OPEN WAVE EVENTUALLY MOVING OVER THE FORECAST AREA. DUE TO CONSIDERABLE TIMING AND TRACK UNCERTAINTY...WILL NOT MAKE ANY BIG CHANGES...BUT WILL TREND POPS UP TOWARD CLIMATOLOGY THROUGH THE PERIOD AS IT SEEMS INCREASINGLY LIKELY THAT THE FORECAST AREA WILL BE AFFECTED BY THE LOW. TEMPERATURES SHOULD WARM THROUGH THE PERIOD TO NEAR NORMAL DUE TO WARMER SOUTHERLY FLOW AHEAD OF THE SYSTEM. && .AVIATION...VFR CONDITIONS WILL DETERIORATE RAPIDLY FROM NW TO SE OVERNIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA. LOOK FOR SNOW AND IFR OR LIFR VSBY AND CEILINGS BY MIDNIGHT IN WMC AND LATE TONIGHT IN EKO AND ELY. BIG CONCERN FOR TPH IS STRONG NW WINDS DEVELOPING BY MIDDAY TUE. CONDITIONS WILL IMPROVE BY TUE NIGHT WITH THE EXCEPTION OF RESIDUAL LOW CLOUDS AND POSSIBLE IFR ACROSS EASTERN NV. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. WINTER WEATHER ADVISORY FROM 4 AM TUESDAY MORNING TO 4 PM TUESDAY AFTERNOON FOR EASTERN ELKO COUNTY. && 97/85/85
Hazardous weather outlook, Dec 21, 3:04 PM PST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 304 PM PST MON DEC 21 2009 NVZ013-030>037-222315- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 304 PM PST MON DEC 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PACIFIC SYSTEM IS CARVING ITS WAY INTO THE GREAT BASIN...AND WITH THIS STORM...SNOW AND GUSTY WINDS ARE ANTICIPATED...COMMENCING TONIGHT. THE HEAVIEST SNOWS ARE EXPECTED ACROSS NORTHEASTERN NEVADA...INCLUDING LANDER...EUREKA...ELKO AND WHITE PINE COUNTIES. WHEREAS THE STRONG WINDS WILL MATERIALIZE ACROSS MUCH OF THE CWA...ESPECIALLY NORTHERN NYE COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PRECIPITATION AND BREEZY WINDS WILL CONTINUE TUESDAY. IN SUM...TWO TO FIVE INCHES IS EXPECTED IN THE VALLEYS OF LANDER...EUREKA...ELKO AND WHITE PINE COUNTIES. MOUNTAINOUS AREAS COULD RECEIVE UP TO SEVEN INCHES OF SNOW. AFTER THE STORM PASSES...COLDER AND DRIER AIR WILL FILTER INTO THE SILVER STATE. AT NIGHT...THE TEMPERATURES WILL PLUMMET...BECOMING BRUTALLY COLD. THIS COLD SNAP WILL LAST THREE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.